I'm on a medication right now that I have to take for 90 days and one of the side effects that can happen is loss of taste. Well, I started noticing something a little "off" a few weeks ago. Things weren't necessarily bad at this point but obviously heading in that direction. The fruit I have been eating began to taste odd. It's hard to describe....
It began tasting like cardboard. Nothing had any sweetness or flavor. My sweet taste was beginning to vanish! Imagine my surprise as I bite into this lovely decorated Halloween cupcake to have to have it taste like a dirty sponge!! "What is going on??" I thought.
To the internet I ventured and found out that is a side effect that occurs in about 3% of people taking the medication. Lovely. Some people even stated that their sense of taste didn't come back for as long as 5 weeks after they stopped the medication! Holy Crap!
So fast forward a few weeks in time to today and I can no longer taste pretty much anything. EVERYTHING either tastes like rubber or garbage. This is, by far, one of the most bizarre things I have ever encountered. We truly need our sense of taste to encourage us to reach out for nourishment. I can still smell things around me, granted not as well. For instance, this tea